MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.A product analysis has not been performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported about a tricut blade that fell apart in the middle of a maxillary antrostomy procedure.It was a new blade.The piece was removed from the patient without difficulty.
 
Additional Manufacturer Narrative
The product analysis indicates one opened sample of part number 1884004hr, from lot number hg1p84w was received.The distal tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached measured approximately 0.25¿ in length.The break occurred at the first proximal tooth valley.The outer assembly was deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the 2nd proximal valley while moving in a cw direction which resulted in the observed break.There was no evidence of concentricity issues or bend in the outer tube.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.The teeth and surface profiles are controlled dimensionally and with an overlay tool.There was an out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7539859
Report Number3004209178-2018-11720
Device Sequence Number19441796
Product Code EQJ
UDI-Device Identifier20885074079534
UDI-Public20885074079534
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2021
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot NumberHG1P84W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR